MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-040-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for investigation.It has not yet been analyzed.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was performed to treat a 100% stenosed lesion in the right common femoral artery, with no blood flow to the right leg.The vessel diameter was 7 to 7.25 mm.The lesion was ballooned and a 6.5x40mm supera self-expanding stent system (sess) was advanced.The stent partially flowered as the deployment had initiated, the physician pulled the stent backwards in order to re-position the starting point and part of the stent moved into the sheath because the stent was undersized and therefore not apposed to the vessel wall.The other half of the stent was still in the anatomy.The physician did not notice that part of the stent was still in the sheath.He deployed part of the stent implant into the sheath and resistance was felt.The sess, the partially deployed stent and sheath were simply removed altogether.There were no adverse patient effects and no clinically significant delay during the procedure.The decision was made to treat the lesion with endarterectomy surgery.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device and identified the inner member, including the tip, was separated.The reported activation failure and improper procedure were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints.Because it was reported that stent diameter of 6.5mm was undersized to the vessel wall diameter of 7.0mm, it should be noted that the supera instructions for use, warnings and precautions section; states ¿appropriate stent sizing is critical.Choosing a labeled diameter to match the reference vessel / duct diameter, then appropriately preparing the vessel / duct to match that stent¿s diameter will result in a stent properly sized to the vessel / duct.¿ additionally, under section 3 preparation for use, it states, ¿select a stent with a labeled diameter equal to the vessel / duct reference diameter.¿ it was reported that ¿the physician pulled the stent backwards in order to re-position the starting point and part of the stent moved into the sheath because the stent was undersized and therefore not apposed to the vessel wall¿ which indicated the physician is aware of the cause.The investigation determined the cause for the reported difficult activation was due to use of an undersized stent.Based on the reported information, it is likely that the deployment difficulty was a result of the use of an undersized stent diameter in relation to the vessel diameter.It is likely that the stent was unable to appose the vessel wall which allowed the positioning of the stent to include the sheath.The further deployment of the stent led to the stent deployment within the sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was performed to treat a 100% stenosed lesion in the right common femoral artery, with no blood flow to the right leg.The vessel diameter was 7 to 7.25 mm.The lesion was ballooned and a 6.5x40mm supera self-expanding stent system (sess) was advanced.The stent partially flowered as the deployment had initiated, the physician pulled the stent backwards in order to re-position the starting point and part of the stent moved into the sheath because the stent was undersized and therefore not apposed to the vessel wall.The other half of the stent was still in the anatomy.The physician did not notice that part of the stent was still in the sheath.He deployed part of the stent implant into the sheath and resistance was felt.The sess, the partially deployed stent and sheath were simply removed altogether.There were no adverse patient effects and no clinically significant delay during the procedure.The decision was made to treat the lesion with endarterectomy surgery.Subsequent to filing the initial report, analysis of the returned device identified the inner member, including the tip, was separated.Additional information was received from the account stating although the separation was not noted, a scan was performed which confirmed that nothing remained in the anatomy.The separated portions of the device were discarded.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11585723
Report Number2024168-2021-02492
Device Sequence Number3085999
Product Code NIP
UDI-Device Identifier08717648226229
UDI-Public08717648226229
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberS-65-040-120-P6
Device Catalogue NumberS-65-040-120-P6
Device Lot Number9111261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR